Flash Flood, Beaufort
- When
- July 9, 8:45 AM EST to 10:00 AM EST
- Where
- Beaufort County, Bluffton
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.233, -80.867
Gables Lane flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 9, 2:11 AM EST, 6 hours 34 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
311 AM EDT SAT JUL 9 2005
.SHORT TERM /TODAY THROUGH MONDAY NIGHT/...THERE HAS BEEN REMARKABLY
LITTLE CHANGE IN METEOROLOGICAL REASONING BEHIND THE FORECAST FOR
THE NEXT THREE DAYS. HURRICANE DENNIS CONTINUES ON A CONSISTENT
TRACK TOWARD THE WRN FL PANHANDLE. A SFC BOUNDARY REMAINS ALONG THE
COASTAL REGIONS...SLOWLY PUSHING BACK WEST AS THE LARGE SCALE BL
FLOW BECOMES SE AHEAD OF DENNIS. SHOWER AND THUNDERSTORM ACTIVITY
HAS BEEN SLOWLY INCREASING OVER THE OFFSHORE WATERS AS EXPECTED...
MOVING SLOWLY NORTH. DEEP TROPICAL MOISTURE WILL CONTINUE TO ADVECT
INLAND THROUGHOUT THE DAY...WITH THE BOUNDARY BEING A FOCUSING
MECHANISM FOR INITIAL SHOWERS. GFS CONTINUES ITS TREND OF SEVERAL
WAVES OF STRONG UPPER DIVERGENCE ROTATING NW DURING THE DAYTIME
HOURS...IN ADDITION TO SUBSTANTIAL OMEGA BEGINNING AROUND 12Z THIS
MORNING. NAM IS DRIER THROUGH TODAY...WITH LESS UPPER SUPPORT AND
LLVL LIFT. AM STILL INCLINED TO KEEP HIGH CHANCE TO MARGINAL LIKELY
POPS TODAY...ESPECIALLY LATE MORNING THROUGH THE AFTERNOON.
CONVECTIVE PARAMETERS ON MODEL SOUNDINGS MAY SUPPORT A FEW STORMS
TODAY... HOWEVER HIGHEST SEVERE THREAT NOW APPEARS TO BE SUNDAY.
DIRECTIONAL SHEAR WILL BE IMPRESSIVE TODAY...HOWEVER A FAVORABLE
COMBINATION OF SPEED/DIR SHEAR WILL PROBABLY BE PRESENT ON SUNDAY.
DO NOT PLAN SIGNIFICANT CHANGES TO POPS SAT NIGHT THROUGH MONDAY
NIGHT...AS GOING FCAST SEEMS TO BE ON TRACK.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...GENERAL TROUGHINESS EXPECTED
ACROSS THE ERN U.S. THROUGH THE PERIOD WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY. TEMPS WILL BE NEAR NORMAL.
&&
.MARINE...HAVE SLOWED THE INCREASE IN WINDS AND SEAS A FEW HOURS
WHICH WILL PUSH BACK THE SMALL CRAFT ADVISORY UNTIL TONIGHT IN THE
GEORGIA WATERS AND LATE TONIGHT FOR THE SOUTH CAROLINA WATERS. STILL
EXPECT WINDS AND SEAS TO INCREASE STEADILY WITH SEAS UP TO 8 TO 9
FEET IN THE GEORGIA WATERS TONIGHT AND SUNDAY. CONDITIONS WILL
IMPROVE BY MONDAY AS HURRICANE DENNIS WEAKENS.
&&
.AVIATION...CONDITIONS SHOULD BEGIN TO DETERIORATE OVER THE NEXT FEW
HOURS AT BOTH TERMINALS. EXTENT OF RAINFALL AND LOW CEILINGS HIGHLY
IN DOUBT AT THE MOMENT SO HAVE DO NOT HAVE A LOT OF RAIN IN TAFS.
HOWEVER...MAY NEED TO UPDATED WITH MORE PESSIMISTIC CONDITIONS AS
THE RAIN DEVELOPS.
&&
.RIP CURRENTS AND SURF...PERSISTENT SWELLS WILL CAUSE SURF ALONG THE
COAST TO BUILD TODAY THROUGH SUNDAY. WILL HAVE A MODERATE RISK OF
RIP CURRENTS TODAY AS A RESULT. MAY NEED TO CONSIDER A HIGH SURF
ADVISORY FOR THE GEORGIA COAST SUNDAY AS HIGHEST SEAS ARE EXPECTED
THEN.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY AMZ354-374.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS AMZ350-352.
&&
JRL/SCWHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 548 AM EDT SAT JUL 9 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-101000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 548 AM EDT SAT JUL 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE SOUTH SANTEE RIVER NEAR JAMESTOWN. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE COAST TODAY. PLEASE REFER TO THE SURF ZONE FORECAST FOR FURTHER INFORMATION. .THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL AFFECT THE AREA TODAY. LOCALLY HEAVY RAINFALL AND AN ISOLATED SEVERE THUNDERSTORM ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. .RIP CURRENTS...A MODERATE RISK OF RIP CURRENTS WILL LIKELY CONTINUE INTO SUNDAY. IN ADDITION...HIGH SURF CONDITIONS AND MINOR BEACH EROSION WILL BE POSSIBLE...ESPECIALLY ALONG THE SOUTHEAST GEORGIA COAST. .RIVER FLOODING...MODERATE FLOODING IS EXPECTED TO OCCUR ALONG THE SOUTH SANTEE RIVER NEAR JAMESTOWN. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. SCW
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
Gables Lane flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2005Every state in 2005This day in weather historyWarnings in South Carolina, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5464921.